I am a 30 year old female, who recently had a miscarriage. Right before the miscarriage, I began to experience significant skipping and slight delays in my heart beat rhythm. I was diagnosed with an irregular heart beat, with no pathological significance. I am now on Lopressor 50 mg. a day to ease the discomfort. First question: will this ever go away on its own? Second: Did the pregnancy have anything to do with the stimulation of the irregular heart beat? Third: How long do people with my case usually stay on the medication, and does it harm my chances of getting pregnant again (because of any long-term side effects)? Thank you so much for your time.
Irregular heartbeats are common and may be related to hormones that are elevated during pregnancy. Lopressor can help to control these and will not affect the chance of getting pregnant in the future. When you become pregnant your doctor may want to stop the lopressor towards the time of delivery but otherwise it should not be a problem. There are no long-term side effects in general from beta-blocker medications such as lopressor and people can stay on them as long as needed.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.